How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Robert Your Own Question
Dr. Robert
Dr. Robert, Doctor
Category: Medical
Satisfied Customers: 6680
Experience:  M.B.B.S, Experienced Family Physician
8493425
Type Your Medical Question Here...
Dr. Robert is online now

I'm on the Yasmin combined pill. Recently I was prescribed

Customer Question

I'm on the Yasmin combined pill. Recently I was prescribed medicines for helicobacter pylori, these include clarithromycin,amoxicillin, Bismuth Potassium Citrate and Rabeprazole. I've been taking these medicines with Yasmin pills for a while, just wonder will they reduce the effectiveness of the pill?
Also, due to my stomach problem, I've experienced diarrhoea consistently in recent days. My doctor advised that some of the pills I've taken might not have been fully absorbed by my body. Therefore after sex with my boyfriend yesterday, I took a Levonelle pill as precaution. Will the medicines mentioned reduce the effectiveness of the Levonelle pill?
Thank you!
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Robert replied 2 years ago.
Hello,
Welcome to justanswer.com and thank you for your question.
I am going to assist you with your question.
Well, Yasmin contains drospirenone and ethinyl estradiol. It is used as contraceptive to prevent pregnancy.
As such, according to studies, medicines used for treating H. Pylori infection would not have any negative interaction with Yasmin pills.
The effectiveness of Yasmin pill would remain same with use of Clarithromycin, Amoxicillin, Bismuth Potassium Citrate and Rabeprazole.
Having mild diarrhea or stomach pain, nausea are the common side effect of such medications given for treating H. Pylori infection.
Usually such side effect are mild, and would disappear by its own.
Levonelle contains levonorgestrel and is taken preferably within 12 hours and no later than 72 hours of unprotected sex.
As such you should not take Levonelle and continue with Yasmin pill, as advised by your doctor. You would be completely protected against pregnancy with such pill.
Good luck and take care.
Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.
Dr. Robert, Doctor
Category: Medical
Satisfied Customers: 6680
Experience: M.B.B.S, Experienced Family Physician
Dr. Robert and 4 other Medical Specialists are ready to help you
Expert:  Dr. SH replied 2 years ago.
Hi there.
Thank you for your question.
I will be helping you out with your queries.
I would like to add my opinion here.
Medications like clarithromycin and amoxicillin may reduce effecitivenss of ethinyl estradiol.
So I would not recommend using other contraceptives like a condom when one these pills.
Kind regards
Expert:  Dr. SH replied 2 years ago.
Just a correction, I WOULD recommend using other contraceptive methods like condom when on these pills with yasmin.
Customer: replied 2 years ago.

Thank you very much, your answer is very helpful! I've received an answer from another doctor suggesting these medicines do not have effects on Yasmin, so I sort of get confused. Would you mind explain your opinion a bit further so that help me understand :)? Also, I have taken Levonelle as a precaution, will I be properly protected from pregnancy? (Will the antibiotics such as clarithromycin and amoxicillin reduce the effectiveness of Levonelle as well?)

Thank you!

Expert:  Dr. SH replied 2 years ago.

Levonelle does not interact with any of the antibiotics that you are on. Actually you rated the other doctor therefore I did not get credit for it. I would appreciate it if you rate me again or post a new question directed to me on the following link:

http://www.justanswer.co.uk/medical/expert-drshahzadmd/?rpt=3800

Kind regards